Open Access
Translator Disclaimer
September 2007 Invariance principles for random bipartite planar maps
Jean-François Marckert, Grégory Miermont
Ann. Probab. 35(5): 1642-1705 (September 2007). DOI: 10.1214/009117906000000908

Abstract

Random planar maps are considered in the physics literature as the discrete counterpart of random surfaces. It is conjectured that properly rescaled random planar maps, when conditioned to have a large number of faces, should converge to a limiting surface whose law does not depend, up to scaling factors, on details of the class of maps that are sampled. Previous works on the topic, starting with Chassaing and Schaeffer, have shown that the radius of a random quadrangulation with n faces, that is, the maximal graph distance on such a quadrangulation to a fixed reference point, converges in distribution once rescaled by n1/4 to the diameter of the Brownian snake, up to a scaling constant.

Using a bijection due to Bouttier, Di Francesco and Guitter between bipartite planar maps and a family of labeled trees, we show the corresponding invariance principle for a class of random maps that follow a Boltzmann distribution putting weight qk on faces of degree 2k: the radius of such maps, conditioned to have n faces (or n vertices) and under a criticality assumption, converges in distribution once rescaled by n1/4 to a scaled version of the diameter of the Brownian snake. Convergence results for the so-called profile of maps are also provided. The convergence of rescaled bipartite maps to the Brownian map, in the sense introduced by Marckert and Mokkadem, is also shown. The proofs of these results rely on a new invariance principle for two-type spatial Galton–Watson trees.

Citation

Download Citation

Jean-François Marckert. Grégory Miermont. "Invariance principles for random bipartite planar maps." Ann. Probab. 35 (5) 1642 - 1705, September 2007. https://doi.org/10.1214/009117906000000908

Information

Published: September 2007
First available in Project Euclid: 5 September 2007

zbMATH: 1208.05135
MathSciNet: MR2349571
Digital Object Identifier: 10.1214/009117906000000908

Subjects:
Primary: 60F17 , 60J80
Secondary: 05C30

Keywords: Brownian map , Brownian snake , invariance principle , labeled mobiles , Random planar maps , spatial Galton–Watson trees

Rights: Copyright © 2007 Institute of Mathematical Statistics

JOURNAL ARTICLE
64 PAGES


SHARE
Vol.35 • No. 5 • September 2007
Back to Top